MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV OI
Model Number M004R9620N40
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient age: (b)(6).(b)(4).The device was received for analysis after decontamination; the upn and lot number match those provided by the customer.The distal section of the returned device was twisted and a bend was identified approximately 3cm from the distal tip.Electrical testing was performed and no open or short circuits were identified.Tip offset measurements were performed, and offset values indicated the device is tracking.X-ray showed twisted wires along the distal tip.The steering knob and tension control knob functioned properly on both the lock and unlock positions; however, the device curves out of plane due to the twisted distal section.Visual inspection of the returned device also revealed the butt bond had been separated and there was dried blood inside.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The root cause has been determined to be manufacturing related.(b)(4).
 
Event or Problem Description
Reportable based on analysis completed july 13, 2017.It was reported that during an ablation procedure, after over four hours of use, the asymmetric curve intellanav oi ablation catheter stopped magnetically tracking.A standard curve intellanav oi ablation catheter was used to regain magnetic tracking and complete the procedure.The patient was not harmed in any way during the procedure; the patient was fine.However, returned device analysis revealed the butt bond had been separated and body fluid was identified inside.

Brand Name
INTELLANAV OI
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6763575
Report Number2134265-2017-07491
Device Sequence Number931980
Product Code OAD
UDI-Device Identifier08714729937456
UDI-Public(01)08714729937456(17)20191024(10)19835409
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2019
Device Model NumberM004R9620N40
Device Catalogue NumberR9620N4
Device Lot Number19835409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IRRIGATION PUMP: BOSTON SCIENTIFIC METRIQ; MAPPING SYSTEM: BOSTON SCIENTIFIC RHYTHMIA; RECORDING SYSTEM: GE CARDIOLAB; RF GENERATOR: BOSTON SCIENTIFIC MAESTRO 4000